MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM WITH THE SHOCKWAVE M5+; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM WITH THE SHOCKWAVE M5+; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number 7.0X60MM
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report was returned to shockwave medical, inc.For investigation.The reported detached balloon was confirmed.The cause of the balloon detachment could be attributed to the patient's calcium.Based on the reported event, the physician encountered difficulty advancing the ivl catheter.The physician decided to retract the catheter.However, the distal end of the balloon broke off, but remained attached to the guidewire.A review of the lot history record (lhr) and test documentation did not show any issues with the manufacturing of the device.The device passed all shockwave medical, inc.Criteria prior to being released for distribution.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
It was reported that the physician used the shockwave m5plus peripheral lithotripsy intravascular (ivl) catheter to treat a lesion in the iliac region.While attempting to advance the catheter towards the lesion, the physician encountered difficulty.In an attempt to resolve the issue, the physician decided to retract the catheter.However, the distal end of the balloon broke off, but remained attached to the guidewire.The reported break occurred at about 20mm from the tip of the balloon.The rep confirmed that balloon fragment was still on the guidewire, and it did not fall inside the patient.The physician decided to insert a new sheath and opted for contralateral femoral access.Then the guidewire was advanced with the broken balloon still attached to the newly placed sheath.Finally, the physician successfully removed the broken ivl balloon and guidewire from the newly accessed sheath without causing any harm to the patient.

Brand Name
SHOCKWAVE INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM WITH THE SHOCKWAVE M5+
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
8777754846
MDR Report Key17876092
Report Number3015053858-1023-00055
Device Sequence Number19930140
Product Code PPN
UDI-Device Identifier00195451000270
UDI-Public(01)00195451000270(17)241031(10)82266424
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number7.0X60MM
Device Catalogue NumberM5PIVL7060
Device Lot Number82266424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer05/05/2025
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown